Georgia, 2007Damaging Wind in Georgia, July 16, 2007
July 16, 2007 · NWS JAX · 1 event in 1 county or zone
A cut-off upper level gulf low retrograded as an upper level ridge built over Florida from the Atlantic. However, upper level energy rotating around these features coupled with afternoon instability and sea breeze sparked scattered severe storms across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cut-off upper level gulf low retrograded as an upper level ridge built over Florida from the Atlantic. However, upper level energy rotating around these features coupled with afternoon instability and sea breeze sparked scattered severe storms across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 1:30 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 16, 1:30 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUL 16 2007
.SHORT TERM...TONIGHT THROUGH THURSDAY...
VERY CLIMO-LIKE PATTERN EXPECTED THROUGH THURSDAY AS 500MB HIGH
PRESSURE RIDGE OVER THE WRN ATLC WILL BUILD WESTWARD ACRS THE FL
PENINSULA JUST SOUTH OF THE FORECAST AREA. POPS WILL GENERALLY
REMAIN NEAR CLIMO IN THE 30-50% RANGE THIS AFTERNOON AND TUESDAY
THEN FALL INTO THE 20-40% RANGE FOR WED AND THU AS MODELS DO DEPICT
SOME DRIER MID/UPPER LEVEL AIR PUSHING INTO SOME OF THE NERN FL
COUNTIES AS PWATS FALL TO AROUND 1.5. THIS DRY AIR WILL BE THE
MAJOR FORECAST CHALLENGE FOR THE MIDDLE OF THE WEEK FORECAST.
OTHERWISE...MAX TEMPS WILL REMAIN NEAR CLIMO IN THE LOWER TO MID 90S
INLAND AND NEAR 90 AT THE COAST. ATLC COAST SBRZ WILL MOVE INLAND TO
AROUND THE 301 CORRIDOR EACH DAY AND COLLIDE WITH WEST COAST SBRZ
OVER INTERIOR COUNTIES WITH ISOLD SVR WET MICROBURST ACTIVITY
POSSIBLE EACH AFTERNOON AND EVENING.
.LONG TERM...FRIDAY THROUGH MONDAY...
500MB TROF OVER THE ERN U.S. WILL AMPLIFY ONCE AGAIN AND SEND
ANOTHER SURGE OF HIGHER PWAT AIRMASS AROUND 2 INCHES INTO THE
FORECAST AREA THAT WILL LIKELY SEND POPS BACK UP INTO THE 50-70%
RANGE ONCE AGAIN. FOR NOW HAVE CAPPED THEM AROUND 50% UNTIL THIS
SCENARIO UNFOLDS...IT APPEARS AS THOUGH ANOTHER WEEKEND WITH
NUMEROUS SHOWERS/TSTMS IS ON TAP. NEXT MONDAY THE GFS ENSEMBLE RUN
IS STILL ADVERTISING THE 500 MB RIDGE TO START RE-BUILDING OVER OR
JUST NORTH OF THE REGION WITH PSBL DEEPER ELY FLOW TO FOLLOW NEXT
WEEK.
&&
.AVIATION...VFR CONDITIONS WILL BECOME TEMPO MVFR/IFR IN SCATTERED
LATE AFTERNOON AND EVENING THUNDERSTORMS ENDING BY 00Z.
&&
.MARINE...LIGHT S-SE WINDS WITH SEAS 3 FEET OR LESS WILL CONTINUE
THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 93 72 93 / 20 50 20 50
SSI 78 88 78 88 / 10 50 20 40
JAX 74 92 74 93 / 10 50 20 40
SGJ 75 90 75 90 / 10 40 10 30
GNV 73 93 73 94 / 30 50 20 40
OCF 73 93 72 94 / 30 50 10 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/ZIBURA/KERNS
Hazardous weather outlook, Jul 16, 3:00 AM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EDT MON JUL 16 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
400 AM EDT MON JUL 16 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL AGAIN INITIATE ALONG THE SEA BREEZE BOUNDARIES
DURING THE LATE MORNING AND EARLY AFTERNOON...WITH ACTIVITY FOCUSING
ACROSS THE INTERIOR DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL
GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE
LATE MORNING AND EARLY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
In the hours before
Local storm report, Jul 16, 9:47 AM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1047 AM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SW FOLKSTON 30.82N 82.03W
07/13/2007 CHARLTON GA UTILITY COMPANY
LARGE TREE LIMBS BLOWN DOWN ON POWER LINES KNOCKING OUT
POWER ALONG GA HIWAY 121 NEAR CHESTER.
&&
BKERNSSpecial weather statement, Jul 16, 12:30 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON JUL 16 2007
FLZ020-021-161800-
HAMILTON-SUWANNEE-
130 PM EDT MON JUL 16 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF NEWBURN...OR 5 MILES
SOUTH OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER
STATE PARK...NEWBURN...SUWANNEE SPRINGS...LIVE OAK AND HOUSTON
THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 16, 1:00 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUL 16 2007
FLZ020-021-161830-
HAMILTON-SUWANNEE-
200 PM EDT MON JUL 16 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM EDT...
AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEWBURN...OR 7
MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...BLUE
SPRINGS...WEST LAKE AND SUWANNEE RIVER STATE PARK THROUGH 230 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 16, 1:39 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT MON JUL 16 2007
FLZ024-GAZ150-164-161915-
CHARLTON-NASSAU-WARE-
239 PM EDT MON JUL 16 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...WARE
AND NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 315 PM EDT...
AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF FOLKSTON...OR 13 MILES
SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD AND
FOLKSTON THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 16, 2:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT MON JUL 16 2007
GAZ152-153-164>166-162015-
BRANTLEY-CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-
313 PM EDT MON JUL 16 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
BRANTLEY...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...
AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF TARBORO...OR 12 MILES
NORTHEAST OF FOLKSTON...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...
COLESBURG AND WAVERLY THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TRABERT
Special weather statement, Jul 16, 3:08 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON JUL 16 2007
GAZ153-154-165-166-162045-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
408 PM EDT MON JUL 16 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...
AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF DOVER BLUFF TO 5 MILES EAST OF WOODBINE TO 6 MILES SOUTH OF
COLESBURG...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...KINGSLAND...DOVER
BLUFF...HARRIETTS BLUFF...BRUNSWICK...ST. SIMONS...JEKYLL ISLAND AND
HIGH POINT THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TRABERT
Thunderstorm Wind, Camden
- When
- July 16, 3:15 PM EST to 3:20 PM EST
- Where
- Camden County, 0.91 mi SW of Tarboro to 0.69 mi S of Woodbine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.010, -81.810
Trees were blown down along Highway 252 near Tarboro around 415 pm local time. By 420 pm, more trees were blown down onto power lines along Highway 17 near Woodbine.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 16, 2007$1.7 million · 4.5 in hail · 47 events
- Tornado and Flash Flooding in Iowa, July 16 to 17, 2007$141,000 · EF1 · 47 events
- Tornado and Flash Flooding in Texas, July 16, 2007$823,000 · EF1 · 4 events
- Hail and Damaging Wind in Pennsylvania, July 16, 2007$1.0 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Iowa, July 16, 2007$144,000 · 1.75 in hail · 21 events
- Tornado and Hail in Maryland, July 16, 2007$25,000 · EF1 · 9 events
- Lightning Strike in Delaware, July 16, 2007$75,000 · 1 event
- Hail and Damaging Winds in Virginia, July 16, 2007$39,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 16, 20072 injured · $16,000 · 1.75 in hail · 9 events
- Hail in Oklahoma, July 16, 2007$25,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in South Dakota, July 16, 20071 in hail · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 16 to 17, 2007$20,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44033.